# SDR AALA991151

- Difficulty date: August 6, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N861AA
- Make and model: Boeing 727223
- Aircraft serial: 21088
- Engine: Pwa JT8D9A
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Blade
- Part number: 84001
- Condition: Failed
- Location: Nr 2 Engine
- Stage of operation: CL
- Nature of condition: R, B, J
- Precautionary procedure: A

## Discrepancy

IAH - FLT 1752 - AFTER TAKEOFF IAH WHILE CLIMBING THROUGH 5,500 FEET, CREW NOTICED A SEVERE VIBRATION THEN HEARD A NOISE.  NR 2 ENGINE N1 DROPPED TO 48 PERCENT AND OIL TEMPERATURE WAS AT 130 DEGREES CELSIUS.  RETARDED NR 2 THROTTLE AND FOLLOWED EMERGENCY ENGINE FAILURE/SHUTDOWN CHECKLIST.  NR 1 CFR ADVISED NR 1 ENGINE WAS SMOKING AFTER LEAVING RUNWAY, BUT THEY FELT IT TO BE NORMAL.  CREW SHUTDOWN NR 1 ENGINE ALSO.  RETURNED AND LANDED IAH WITHOUT FURTHER INCIDENT.  REPLACED NR 2 ENGINE.  SYSTEM GROUND CHECKED, NORMAL OPERATION.  A 1ST STAGE HPT BLADE FAILED AT THE AIRFOIL APPROXIMATELY 2 INCHES FROM THE ROOT.  THE FRACTURE IS THE RESULT OF STRESS RUPTURE.  (X)
